Thunderstorm Wind, Webster
- When
- May 6, 2:37 PM CST
- Where
- Webster County, 1 mi N of Walthall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.614, -89.280
A few trees were blown down just north of town.
During the heat of the day, afternoon showers and thunderstorms developed across the area. Most were below severe limits with the exception of one which developed in Webster County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
During the heat of the day, afternoon showers and thunderstorms developed across the area. Most were below severe limits with the exception of one which developed in Webster County. These storms were uncharacteristic of May, they were more like storms that develop in June or July.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 6, 9:15 AM CST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT SUN MAY 6 2007 .DISCUSSION... PATCHY MORNING FOG HAS LIFTED ACROSS THE AREA WITH LOW CLOUDS BURNING OFF NICELY. THIS HAS LEFT MUCH OF MS COUNTIES UNDER CLEAR SKIES WITH CUMULUS STREETS ELSEWHERE THAT WILL LIKELY THIN A GREAT DEAL THROUGH THE MIDDAY HOURS. FORECAST WAS UPDATED TO REMOVE MENTION OF FOG AND INCLUDE REVISED EXPECTATION OF CLOUD COVER. EXAMINING MORNING JAN SOUNDING AND LATEST MODEL INFO SUGGESTS AN AFTERNOON BORDERING ON HOT ACROSS THE FORECAST AREA. SUBSIDENCE UNDERNEATH A BUILDING RIDGE WILL HELP TO LIMIT CUMULUS DEVELOPMENT ACROSS A GOOD PORTION OF MS WITH CU OTHERWISE NOT AS THICK AS YESTERDAY. THUS...INCREASED INSOLATION WILL BE IN TANDEM WITH GREATER WARMING POTENTIAL DUE TO HIGHER TEMPS OFF THE GROUND. LOOKS LIKE ALMOST ALL AREAS SHOULD GET TO 90 DEGREES WITH LOWS 90S A PRETTY GOOD BET ACROSS PORTIONS OF CENTRAL MISSISSIPPI. FORECAST HIGHS BUMPED UP 1 TO 3 DEGREES TO MATCH EXPECTATIONS. LOOKING AT RECORDS...IF THINGS WORK OUT AS PLANNED WE MAY BE ON THE VERGE OF DAILY MARKS AT GWO AND TVR. AS FAR AS PRECIP IS CONCERNED...SUBSIDENCE WILL KEEP CONVECTION AT BAY THROUGH AFTERNOON IN ALMOST ALL AREAS. ONE AREA OF CONCERN WILL BE ACROSS MY NORTHEAST WHERE LESS CAPPING AND DEEPER MOISTURE WILL RESIDE AND A BACK-DOOR SHORT WAVE/FRONT COMBO WILL NEAR BEFORE DARK. I AM EXPECTING THIS TO FIRE UP SOME QUASI-ORGANIZED CONVECTION ACROSS AL THIS AFTERNOON AND THIS ACTIVITY WILL TRY TO SWEEP SOUTHWEST INTO MY REGION THIS EVENING. THIS PUTS A LARGER PORTION OF CENTRAL AND EASTERN MS AT RISK FOR SOME RAIN LATER THIS EVENING...BUT THIS THREAT IS HIGHLY CONDITIONAL ON WHAT CAN GET GOING THIS AFTERNOON IN AL. AFTERNOON PACKAGE WILL HAVE A BETTER HANDLE ON IT. FORECAST UPDATED TO INCLUDE LATEST THINKING AT THIS POINT. /BB/ && .AVIATION... SHOULD SEE ALL VFR CONDITIONS WITH RATHER LIGHT AND VARIABLE WINDS TODAY. AFTERNOON CU WILL BE LESS THICK THAN YESTERDAY WITH MUCH HIGHER BASES. THERE IS SOME POTENTIAL FOR SHOWERS AND STORMS TO MOVE ACROSS PORTIONS OF EASTERN AND CENTRAL MISSISSIPPI BETWEEN LATE THIS AFTERNOON AND MIDNIGHT...BUT CHANCES ARE NOT VERY HIGH IN ANY ONE AREA. NOT EXPECTING FOG TO BE MUCH OF AN ISSUE TONIGHT AND WILL HIGHLIGHT ANY CONCERNS WITH THE AFTERNOON PACKAGE. /BB/ && .PREVIOUS DISCUSSION... SHORTER TERM...UPPER RIDING WILL CONTINUE ACROSS THE ARKLAMISS IN THE SHORT TERM. SEVERAL WEAK WAVES WILL MOVE INTO THE AREA...ONE ALONG THE BACK SIDE OF THE RIDGE OVER ERN ZONES TONIGHT AND ANOTHER LIFTING INTO SWRN ZONES MONDAY. WILL KEEP SLIGHT CHANCE POPS PER MOS GUIDANCE DUE TO TRACK OF WEAK WAVES OVER PERSISTENT LOW LEVEL MOISTURE. MODELS CONTINUE TO TRACK A DRIER AND COOLER AIR MASS INTO THE REGION MONDAY. SURFACE DEWPOINTS...CURRENTLY IN THE MID 60S TO NEAR 70 DEGREES...ARE FORECAST TO DROP INTO THE 40S OVER ERN AND CENTRAL ZONES MONDAY. AFTER ANOTHER UNSEASONABLY WARM DAY TODAY...AFTERNOON TEMPERATURES WILL BE NOTICEABLY COOLER AND LESS HUMID MONDAY. LONGER TERM...MONDAY NIGHT THROUGH SUNDAY...A BACK DOOR COLD FRONT WILL USHER IN DRIER AIR ON MONDAY ALONG WITH STRONG SURFACE RIDGING FROM THE EAST COAST. STRONG RIDGING AT THE SURFACE AND ALOFT WILL SUPPRESS MOST OF THE CONVECTION THROUGH WEDNESDAY. SURFACE AND UPPER RIDGING WILL BEGIN TO SHIFT EAST ON THURSDAY AS A MID LEVEL LOW BEGINS TO MOVE ACROSS THE MIDWEST AND EVENTUALLY INTO ARKANSAS BY FRIDAY NIGHT. AS THE LOW/TROUGH PUSHES ACROSS THE AREA THERE WILL BE INCREASED CHANCES OF CONVECTION THROUGH THE WEEKEND. STUCK PRETTY CLOSE TO POP GUIDANCE THROUGH THE PERIOD...BUT DID CUT BELOW GUIDANCE MONDAY NIGHT THROUGH TUESDAY NIGHT. STRONG SURFACE RIDGING AND DRY AIR WILL KEEP THINGS PRETTY DRY EARLY IN THE WEEK. RAISED TEMPS ABOVE GUIDANCE A FEW SPOTS IN THE SOUTHWEST ON TUESDAY...BUT OTHER THAN THAT STUCK WITH./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 64 78 55 / 5 17 11 3 MERIDIAN 91 61 77 49 / 12 27 7 2 VICKSBURG 92 68 81 58 / 5 15 12 2 HATTIESBURG 91 65 81 52 / 5 21 11 0 NATCHEZ 90 66 80 59 / 5 14 19 2 GREENVILLE 90 66 81 58 / 6 13 10 3 GREENWOOD 91 65 80 53 / 9 14 8 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT SUN MAY 06 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072030- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 330 PM CDT SUN MAY 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON THROUGH THIS EVENING AS A BACK DOOR COLD FRONT BEGINS TO INTERACT WITH AN UNSTABLE AIRMASS IN PLACE OVER THE ARKLAMISS. WHILE SEVERE WEATHER IS GENERALLY NOT ANTICIPATED...MODERATE TO HIGH LEVELS OF INSTABILITY WILL GIVE SOME STORMS THE ABILITY TO PRODUCE WIND GUSTS OVER 45 MPH AND SMALL HAIL. THE HIGHEST CONCENTRATION OF STORMS DURING THIS PERIOD IS EXPECTED TO OCCUR EAST OF THE INTERSTATE 55 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Columbus AFB radar (KGWX), 93 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
A few trees were blown down just north of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33018, 33019.